advertisement
Question
Posted by: Ruby | 2007/12/20

HR 50-230, confused :-(

Hello Dr Bets,
Thanks for your advice, I asked the neurologist everything you recommended and gave him as much as possible details. He confirmed that I dont have MS or stroke. He then said that I could have meagrane without headache or a hormone that is the opposite of adrenaline and when that get released your body just shut down. He said he also want to see the rest of my blood tests, testing also to see how active the connective tissue disorder is, since that can also cause these problems. He then said that he cant be sure really what my symptoms is, cause I am on so many medications. He stopped: SlowK and Zyrtec; reduced panteloc, flixonase; increased Trepiline from 10mg to 25mg and also gave me a new drug Aterax... He told me that the aterax is like zyrtec and will reduce post nasal drip, but will also reduce the hormone that is the opposite of adrenaline and will prevent the slow heart rate. I only need to take Aterax for 5 days (50ml per day). It all made sense to me, but I just read the insert of the Aterax medication. This is a drug normally prescribed for anxiety? Side effects could be bradycardia, tachycardia, arrythmias, tightness of chest (and a very long list of other things). I am really concerned that he prescribed me a drug that could cause bradycardia, if my HR is already going as low as 50 each day and before I went on the concor as high as 230. I also already have arrythmias. I added the tightness of chest since that is actually a side effect I am having ten minutes after taking the tablet, my chest is very tight, it is very uncomfortable. I will use my asthma medication if it get worse (I was told to try and avoid the asthma medication since it cause other problems). I am really confused about the reason the doctor prescribed this drug to me, he asked me if I have anxiety and I said no... now it seems like he gave me anxiety drugs anyway and just told me another reason why he gave it to me. I really feel like stop taking all the drugs, I am sure half my problems is just side effects from the drugs... I even feel a bit nervious to go to sleep now, since my slow heart rate is always worse at night, if this drug is going to make it worse, I am not sure what will happen in my sleep. Sorry a long post again, I am really discouraged. Any advice? Thanks Dr!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hi Ruby
Aterax is an antihistamine that we also use for anxiety and will do the same work as Zyrtec. The 50mg may make you feel sleepy but is not a very high dose and should not affect your heartrate. If you feel your test tightening after using the Aterax - take only 25 mg and rather use it every 12 hours then.
See how it works?
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Dr Bets | 2007/12/20

Hallo Ruby
Trust your instincts - you will know if you felt panicked or not and it does not sound like it was a panic attack. When is your next appointment with the physician?

Reply to Dr Bets
Posted by: Ruby | 2007/12/20

I just phoned the neurologist, since the side effects of the aterax is really bad. My chest get very tight, I have to use ventolin with it (where before I took the tablets I did not need ventolin), I get very bad headache and it makes me very very very sleepy. He said that he want me to take at least one tablet (25mg) in the evening (insteed of one in the evening and one in the morning) just for 5 days and then he also said that he think I had an anxiety attack and that is why he want me to use it and also why he dont want me to use the ventolin. I just said ok, but I am really cheesed off. Why would he lie to me about the reason for the medication? Also I HAVE to take ventolin when I am on this drug, cause my airways close. I really dont think I have anxiety. I was having coffee with my husband when it happened, I was not stressed about anything! I am not sure what to do now, but really feel like ignoring everything this doctor said, taking my tablets as the previous doctor prescribed (the internal medicine doctor that I see in Jan again) and to stop with the aterax and cancel my follow-up visit with this doctor. I saw the neurologist because the ER doctor wanted me to see him, but the medication he is changing is what the internal medicine doctor gave me, who have been seeing me over the last 6 months, where the neurologist only saw me twice for 5 minutes each time. What do you think is best to do? The internal medicine doctor has been very helpfull and I definately trust him more than the neurologist. Thanks that I can talk to you about this!! Ruby

Reply to Ruby

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement